Hail, Griggs
- When
- August 16, 5:25 PM CST
- Where
- Griggs County, 1 mi N of Sutton
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.417, -98.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 16, 1:51 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 251 PM CDT WED AUG 16 2006 .SHORT TERM (THRU SAT)...MODELS HAVING A TOUGH TIME RESOLVING SFC FEATURES AND PLACEMENTS OVER THE NEXT COUPLE OF DAYS. STAYING WITH CONTINUITY AT THIS POINT LOOKS TO BE THE PRUDENT CHOICE UNTIL MORE CLARITY CAN BE ATTAINED. LOW PRESSURE SITUATED NEAR KMBG WITH AN INVERTED TROUGH EXTENDING TO THE NE WILL SLOWLY TILT TO THE NE TONITE. ONE SHORTWAVE TRAVERSING THRU N CENTRAL ND ATTM HAS FIRED OFF A FEW STORMS ALONG THE EDGE OF THE CAP DENOTED BY THE 9C ISOTHERM AT H7. AS CLOUD DEBRIS CONTINUES TO WANE THIS EVENING AND ANOTHER SHORTWAVE APPROACHES FROM WY...MORE STORMS SHOULD FIRE ALONG THE BOUNDARY. ANY CONVECTION THAT DOES FIRE SHOULD WEAKEN WITH THE LOSS OF DAYTIME HEATING AS THE ATMOSPHERE STABILIZES WITHOUT THE PRESENCE OF A LLJ. MODEL SOLUTIONS DIVERGE ON THURS WITH THE PLACEMENT AND INTENSITY OF THE LOW IN SD AND ASSOCIATED FRONTS. THE GFS IS PREFERRED DUE TO ITS TRACK RECORD OF LATE AND INITIALIZATION AT 12Z. THERE WILL BE AN E-W ORIENTED BOUNDARY ACROSS CENTRAL ND INTO NRN MN WHERE STORMS COULD FIRE AT PRETTY MUCH ANYTIME DURING THE DAY. BOTH THE NAM AND GFS AGREE THAT THURS NITE INTO FRI WILL BE THE PRIME TIME FOR MORE WIDESPREAD CONVECTIVE DEVELOPMENT AND THE BEST SETUP FOR SEVERE WX. AS A MORE POTENT SHORTWAVE COMBINES WITH A COUPLED JET STRUCTURE MOVING OVERHEAD...ONE OR MORE MCSS MAY FORM IN SOUTH CENTRAL ND AND MOVE EAST. VERTICAL SHEAR PROFILES EXCEED 50KTS WITH INSTABILITY PARAMETERS MORE THAN ADEQUATE FOR STORMS TO PRODUCE HAIL AND DAMAGING WINDS. ONE FACTOR THAT MAY LIMIT THE SEVERE POTENTIAL IS THE K INDEX. THIS IS INDICATIVE OF HEAVY RAIN POTENTIAL WITH VALUES CLOSE TO 50. PRECIPITABLE WATER VALUES ALSO RISE TO NEAR 2 INCHES HINTING THAT ANY STORMS MAY BE EFFICIENT RAIN PRODUCERS LEADING TO LOCALIZED FLASH FLOODING CONCERNS. HIGH PRESSURE NOSES IN FROM THE NORTH LATE FRIDAY INTO SAT. THE NAM AND GFS DISAGREE MIGHTILY ON THE PLACEMENT OF THE HIGH...HAVING BIG IMPACTS ON HOW FAR SOUTH THE PRECIP WILL BE SHUNTED. THE GFS HAD BEEN THE MOST CONSISTENT PUSHING ANY PRECIP INTO SOUTH CENTRAL MN OVERNIGHT FRI LEADING TO A MUCH DRIER AND COOLER START TO THE WEEKEND. .LONG TERM (SUN THRU WED)...MODELS IN GENERAL AGREEMENT IN CARVING OUT BROAD MID LEVEL EAST COAST TROUGH FOLLOWING RELATIVELY ZONAL FLOW EARLY IN LONG RANGE. INITIAL WAVE AND ASSOCIATED SURFACE COLD FRONT WHICH STARTS THIS PATTERN SWINGS THROUGH MONDAY. MAIN ENERGY REMAINS NORTH OF BORDER HOWEVER WITH BOUNDARY THROUGH FA WILL CONTINUE LOW POPS. NEXT WAVE LOOKS TO MAKE PASSAGE MIDWEEK. TEMPERATURES LOOKS SEASONAL AND WILL WATCH FOR POSSIBLE COOLING MID WEEK WITH NEXT COLD FRONT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JCA/VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 622 AM CDT WED AUG 16 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 622 AM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY ACROSS THE DEVILS LAKE BASIN. BY LATE AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF A FARGO TO BAUDETTE LINE. A FEW OF THESE STORMS MAY BE SEVERE THROUGH THE EVENING HOURS. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO WEST CENTRAL MINNESOTA THROUGH THE NIGHT...BUT WEAKEN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY MORNING. THESE STORMS HAVE A GOOD POTENTIAL TO BE SEVERE...ESPECIALLY ACROSS SOUTHEAST NORTH DAKOTA. HEAVY RAINFALL WILL BE AN ADDITIONAL THREAT ACROSS THE REGION. THE EXACT LOCATION OF THE HEAVY RAINFALL WILL BE DEPENDENT ON THE POSITION OF A SURFACE FRONT AND WILL BE MONITORED FOR UPCOMING OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AS WELL AS THURSDAY AFTERNOON INTO THE NIGHT. TG
The Fargo/Grand Forks radar (KMVX), 85 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530871.